Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS New Orleans, LA

January 7, 2021Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jan 7, 2021, 4:07 AM CST for Harrison County, Jackson County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 7, 2021, 4:07 AM CST (10:07 UTC)
Expired
Jan 7, 2021, 4:45 AM CST
In force
38 min
Issued by
NWS New Orleans, LA

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 7, 4:26 AM CSTTSTM WND GST 513 Sw Gulfport, MSMESONET STATION XGPT GULFPORT.
Jan 7, 4:53 AM CSTTSTM WND GST 472 Nnw Gulfport, MSASOS STATION KGPT GULFPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

262 
WWUS84 KLIX 071007
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
407 AM CST Thu Jan 7 2021

MSZ077-081-082-071045-
Jackson-Harrison-Pearl River-
407 AM CST Thu Jan 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...JACKSON AND
EAST CENTRAL PEARL RIVER COUNTIES...

At 407 AM CST, radar indicated strong thunderstorms were located
along a line extending from 9 miles west of McHenry to 8 miles
southeast of Long Beach. Movement was east at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, St. Martin,
Escatawpa, Gautier, D'iberville, Latimer, Lyman, Saucier, Gulf Hills,
Vancleave, Gulf Park Estates, Hickory Hills and Gulfport Airport.

LAT...LON 3034 8857 3037 8859 3034 8870 3037 8882
      3036 8883 3043 8885 3042 8901 3040 8886
      3039 8886 3039 8900 3033 8921 3075 8938
      3077 8934 3065 8933 3065 8925 3068 8924
      3067 8889 3073 8888 3074 8864 3032 8847
TIME...MOT...LOC 1007Z 252DEG 24KT 3070 8929 3025 8911 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jan 7, 12:10 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Jan 7, 12:10 AM CST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1210 AM CST Thu Jan 7 2021

.AVIATION...

.VALID 06Z 1/7 thru 12Z 1/8...

Between now and 14z, a band of showers will pass over the terminals.
The heaviest showers will occur with a frontal passage and will
bring gusty winds, IFR visibilities and MVFR ceilings to the
terminals for an hour or so. After the band of convection moves
through, winds will shift to the west and remain gusty at 15 to 20
knots through tomorrow afternoon. A 925mb thermal trough axis will
also keep a low stratus deck in place through Friday morning
resulting in prevailing IFR and MVFR ceilings. PG

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  55  37  48  30 /  10   0   0   0
BTR  54  40  49  32 /   0   0   0   0
ASD  60  40  52  32 /  10   0   0   0
MSY  58  42  51  37 /   0   0   0   0
GPT  62  40  53  32 /  50   0   0   0
PQL  63  41  53  30 /  90   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 PM CST Friday for GMZ530-532-534-
     536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory until 6 PM CST Friday for GMZ532-534-536-
     538-550-552-555-557-570-572-575-577.

&&

In the hours before

Special weather statement, Jan 7, 1:31 AM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
131 AM CST Thu Jan 7 2021

LAZ067>070-070830-
Lower Plaquemines-Lower Jefferson-Lower St. Bernard-Lower Lafourche-
131 AM CST Thu Jan 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
BERNARD...SOUTHEASTERN LAFOURCHE...SOUTHEASTERN JEFFERSON AND
NORTHERN PLAQUEMINES PARISHES...

At 131 AM CST, radar indicated strong thunderstorms were located
along a line extending from 12 miles east of Golden Meadow to near
Port Fourchon. Movement was northeast at 55 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Port Sulphur, Boothville-venice, Boothville, Pointe A La Hache,
Empire, Buras, Buras-triumph, Boothville Asos and Grand Isle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2947 9013 2989 8923 2965 8951 2965 8945
      2963 8947 2968 8967 2953 8967 2953 8966
      2952 8966 2940 8952 2940 8954 2941 8957
      2939 8956 2933 8927 2935 8920 2933 8920
      2911 9017
TIME...MOT...LOC 0731Z 244DEG 47KT 2944 9007 2910 9010
Local storm report, Jan 7, 2:08 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 AM CST THU JAN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND GST     48 SSE LEEVILLE         28.65N 89.80W
01/07/2021  M44 MPH          GMZ572             LA   AWOS

            AWOS STATION KMDJ MISS CANYON 311A.

&&
Local storm report, Jan 7, 2:30 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
230 AM CST THU JAN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     48 SSE LEEVILLE         28.65N 89.80W
01/07/2021  M49 MPH          GMZ572             LA   AWOS

            AWOS STATION KMDJ MISS CANYON 311A.

&&
Local storm report, Jan 7, 2:41 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
241 AM CST THU JAN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND GST     48 SSE LEEVILLE         28.64N 89.79W
01/07/2021  M49 MPH          GMZ572             LA   MESONET

            MESONET STATION KMDJ 48 SE LEEVILLE.

&&
Local storm report, Jan 7, 3:39 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 AM CST THU JAN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 AM     TSTM WND GST     24 S VENICE             28.93N 89.41W
01/07/2021  M40 MPH          GMZ552             LA   BUOY

            BUOY STATION PSTL1 PILOTS STATION EAST (SW
            PASS LA).

&&
Special weather statement, Jan 7, 4:07 AM CST, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
407 AM CST Thu Jan 7 2021

MSZ077-081-082-071045-
Jackson-Harrison-Pearl River-
407 AM CST Thu Jan 7 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...JACKSON AND
EAST CENTRAL PEARL RIVER COUNTIES...

At 407 AM CST, radar indicated strong thunderstorms were located
along a line extending from 9 miles west of McHenry to 8 miles
southeast of Long Beach. Movement was east at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, St. Martin,
Escatawpa, Gautier, D'iberville, Latimer, Lyman, Saucier, Gulf Hills,
Vancleave, Gulf Park Estates, Hickory Hills and Gulfport Airport.

LAT...LON 3034 8857 3037 8859 3034 8870 3037 8882
      3036 8883 3043 8885 3042 8901 3040 8886
      3039 8886 3039 8900 3033 8921 3075 8938
      3077 8934 3065 8933 3065 8925 3068 8924
      3067 8889 3073 8888 3074 8864 3032 8847
TIME...MOT...LOC 1007Z 252DEG 24KT 3070 8929 3025 8911

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 11:11 PM CSTSpecial Weather StatementLIXEast Baton Rouge, Iberville, West Baton Rouge49 min
Jan 6, 11:32 PM CSTSpecial Weather StatementLIXTerrebonne43 min
Jan 6, 11:58 PM CSTSpecial Marine WarningLIX62 min
Jan 7, 12:31 AM CSTSpecial Weather StatementLIXLafourche, Terrebonne59 min
Jan 7, 12:51 AM CSTSpecial Weather StatementLIXOrleans, Saint Charles54 min
Jan 7, 12:57 AM CSTTornado WarningLIXSaint Helena18 min
Jan 7, 1:01 AM CSTSpecial Marine WarningLIX59 min
Jan 7, 1:30 AM CSTSpecial Weather StatementLIXOrleans60 min
Jan 7, 1:31 AM CSTSpecial Weather StatementLIXJefferson, Plaquemines59 min
Jan 7, 1:33 AM CSTSpecial Marine WarningLIX57 min
Jan 7, 2:00 AM CSTSpecial Marine WarningLIX60 min
Jan 7, 2:05 AM CSTSpecial Marine WarningLIX55 min
Jan 7, 3:02 AM CSTSpecial Marine WarningLIX58 min
Jan 7, 3:04 AM CSTSpecial Marine WarningLIX56 min
Jan 7, 3:57 AM CSTSpecial Marine WarningLIX63 min
Jan 7, 4:31 AM CSTSpecial Marine WarningLIX29 min
Jan 7, 4:56 AM CSTSpecial Marine WarningLIX34 min
Jan 7, 5:44 AM CSTSpecial Marine WarningLIX31 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.